MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER ANGLED; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER ANGLED; CATHETER, PERCUTANEOUS
Model Number ASC-014-135
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an angled trailblazer during treatment of a calcified lesion in the patient¿s proximal anterior tibial artery (of diameter 3.0-3.5mm).Moderate vessel calcification and slight tortuosity are reported.Ifu was followed.It is reported that when trying to torque the catheter to get into the anterior tibial, the catheter broke off.Due to the location of the break, the physician was able to retrieve the catheter from the sheath.A different 0.035¿ diagnostic catheter was then used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the angled trailblazer device was returned to medtronic for evaluation.The device was returned within a safkpak biohazard pouch.Within the biohazard pouch, the device was within a clear biohazard bag.No ancillary devices or procedure notes were returned for evaluation.The catheter was returned detached from its hub.Visual inspection of the detached portion of the catheter under magnification reveal torsional twisting of the catheter.The twist observed is likely an indication of resistance encountered during the procedure.The distal tip of the catheter was intact.All marker bands were accounted for.A kink was observed on the catheter shaft approximately 132mm proximal from the distal tip.It should be noted; the total working length is measured approximately at 135cm.The measure length is within length specification of 137cm +/-5 cm.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: one image receive from customer shows the catheter was detached from its hub.The device has been returned to analysis lab.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER ANGLED
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9400794
Report Number2183870-2019-00553
Device Sequence Number2167126
Product Code DQY
UDI-Device Identifier00763000104658
UDI-Public00763000104658
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model NumberASC-014-135
Device Catalogue NumberASC-014-135
Device Lot NumberA856197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/07/2020
01/30/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/15/2020
01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1